Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 119, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jul 2, 1995, 10:34 PM CDT for Pontotoc County, Oklahoma. It was in force for 41 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 2, 1995, 10:34 PM CDT (03:34 UTC)
- Expired
- Jul 2, 1995, 11:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pontotoc County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2902 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 030332
TOROKC
OKC123-030415-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1034 PM CDT SUN JUL 02 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1115 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
NORTHERN PONTOTOC
INCLUDING THE FOLLOWING LOCATIONS
ADA...AHLOSO...BYNG...FRANCIS...STEEDMAN AND VANOSS
AT 1034 PM CDT DOPPLER RADAR INDICATED A STORM CAPABLE OF
PRODUCING A TORNADO AT ANY TIME 13 MILES NORTHWEST OF BYNG.
THE TORNADO WAS MOVING SOUTHEAST AT 10 TO 15 MILES PER HOUR.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVER<T.
AND A TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF CENTRAL AND
EASTERN OKLAHOMA UNTIL 200AM CDT.
LAT...LON 3471 9640 3475 9690 3497 9692 3490 9642
PURPURAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jul 2, 2:20 PM CDT, 8 hours 14 minutes earlier.
Area forecast discussion, Jul 2, 2:20 PM CDT, 8 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 215 PM CDT SUN JUL 2 1995 THE FIRST IN A SERIES OF TWO MID-LEVEL WAVES THAT SHOULD INCREASE UPWARD MOTION OVER WESTERN OKLAHOMA THIS EVENING SHOWS UP THIS AFTERNOON NEAR THE FOUR CORNERS REGION. THE MID-LEVEL MOISTURE AXIS, THAT RANGED FROM THE BIG BEND TO SW KS THIS MORNING, SHOULD BE MOVING OVER THE FORECAST AREA THIS AFTERNOON. LATE AFTERNOON HEATING WILL LIKELY START STORMS TO THE WEST OF THE FORECAST AREA AS STRONG WESTERLY FLOW MOVES THEM INTO WESTERN ZONES THIS EVENING. AS SUBSIDENCE BEHIND THIS WAVE BRINGS A TEMPORARY END TO THE STORMS OVER WESTERN OKLAHOMA LATE TONIGHT, A STRONGER WAVE WILL APPROACH THE AREA MONDAY. THIS SECOND WAVE, LOCATED OVER WA THIS AFTERNOON, WILL ARRIVE INTO THE SOUTHERN PLAINS AS A 50 KNOT JET STREAK IS FORECAST TO MOVE ACROSS CENTRAL TEXAS. ADDITIONALLY, A DRYLINE SHOULD SET UP ACROSS THE TX PANHANDLE MONDAY MORNING PROVIDING ADDITIONAL FOCUS FOR STORM INITIATION. MID-LEVEL COOLING AND VERY WARM SURFACE TEMPERATURES WILL KEEP THE LOWEST STABILITY ACROSS SOUTHERN PARTS OF THE AREA. THUNDERSTORM-SUSTAINING WIND FIELDS WILL ALSO BE STRONGER ACROSS SOUTHERN PARTS OF THE AREA ON MONDAY AFTERNOON AND EVENING. IN THE EXTENDED, THE COLD FRONT CONTINUES TO BE ADVERTISED BY THE MODELS TO MOVE INTO CENTRAL OK TUESDAY, AND TAKE ITS TIME MOVING INTO THE SOUTHEAST PART OF THE STATE. THE END OF THE WEEK LOOKS DRY AND MUCH WARMER, LIKELY HITTING 100 DEGREES IN THE SOUTHWEST ZONES BY FRIDAY. HBR 66 89 67 87 / 40 20 20 30 SPS 68 93 70 92 / 40 30 20 30 GAG 64 86 65 83 / 30 20 20 20 PNC 65 87 69 84 / 40 30 20 30 DUA 69 92 73 90 / 40 60 20 30 .OK...NONE. .TX...NONE.
In the hours before
Local storm report, Jul 2, 8:55 PM CDT, 1 hour 39 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 855 PM CDT SUN JUL 2 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 833 PM WEWOKA OK 0.75 INCH HAIL 7/2/95 SEMINOLE 840 PM PEARSONS OK 0.75 INCH HAIL 7/2/95 POTTAWATOMIE 845 PM WEWOKA OK 0.75 INCH CONTINUING AND 7/2/95 SEMINOLE POWER OUT IN TOWN PM
Local storm report, Jul 2, 9:55 PM CDT, 39 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 955 PM CDT SUN JUL 2 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 915 PM WEWOKA OK STREET FLOODING IN WEWOKA 7/2/95 SEMINOLE SEVERAL ROADS CLOSED 946 PM NW KNOX CITY TX TANK BATTERY HIT BY 7/2/95 KNOX LIGHTNING...FIRE STARTED 950 PM 4 S TECUMSEH OK 1.00 INCH HAIL 7/2/95 POTTAWATOMIE PM
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 49 min |
| Jul 2, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 45 min |
| Jul 2, 8:18 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 42 min |
| Jul 2, 8:43 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 47 min |
| Jul 2, 9:22 PM CDT | Flash Flood Warning | OUN | Pottawatomie, Seminole | 3 hr |
| Jul 2, 9:33 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 42 min |
| Jul 2, 9:55 PM CDT | Tornado Warning | OUN | Pottawatomie | 50 min |
| Jul 2, 10:16 PM CDT | Tornado Warning | OUN | Seminole | 44 min |
| Jul 2, 10:42 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 33 min |
| Jul 2, 10:58 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Seminole | 32 min |
| Jul 2, 11:11 PM CDT | Tornado Warning | OUN | Pontotoc | 34 min |
| Jul 2, 11:43 PM CDT | Tornado Warning | OUN | Pontotoc | 47 min |
| Jul 3, 12:15 AM CDT | Flash Flood Warning | OUN | Pottawatomie, Seminole | 3 hr |
| Jul 3, 12:23 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 52 min |
| Jul 3, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Pontotoc | 47 min |
| Jul 3, 12:57 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 48 min |
| Jul 3, 1:08 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 52 min |
| Jul 3, 1:55 AM CDT | Flash Flood Warning | OUN | Coal, Pontotoc | 3 hr |
| Jul 3, 2:11 AM CDT | Severe Thunderstorm Warning | OUN | Coal | 49 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.